# SDR C2XA06RI004

- Difficulty date: August 29, 2006
- Submitted: July 6, 2007
- Operation: Air carrier
- Aircraft: N14925
- Make and model: Emb EMB-145EP
- Aircraft serial: 145004
- Aircraft time: 19,615 hours, 17,523 cycles
- Engine: Allsn AE3007A
- Engine time: 13,434 hours, 11,654 cycles
- System (JASC): 7210 · Turbine Engine Reduction Gear
- Part: Bevel Gear
- Part number: 42520140
- Part serial: 15323
- Condition: Fractured
- Location: Agb
- Stage of operation: CL
- How discovered: O
- Nature of condition: X, J
- Precautionary procedure: A

## Discrepancy

DURING CLIMB, ENG NR 1 IN FLT SHUTDOWN. ACFT DIVERTED TO IAD. MX FOUND METAL DEBRIS ON CHIP DETECTOR. MX R & R ENGINE. OPS CHECKS PERFORMED SUCCESSFULLY. ACFT APPROVED TO RETURN TO FLT.   REMOVED ENG FOR INVEST & REPAIR. DFDR DATA REVIEWED & INDICATED N2 STEADY AT 97%, AT 1 SECOND INTERVALS - N2 WENT 94%, 96%, 91%, 78%, 12%, 8%, 0%. NO ASSOCIATED INCREASE IN FUEL FLOW OR ITT. MOMENTARY SPIKE IN N2 GOING FROM 92-96-91 INDICATED AFTER AGB INPUT GEAR FAILED MOMENTUM OF BOTH AGB & HPC ALLOWED INPUT GEAR TO RE-ENGAGE STARTER GEAR SHAFT & ACCELERATE AGB MOMENTARILY FOLLOWED BY PERMANENT DISENGAGEMENT. ENGINE FAILURE CAUSED BY AGB INPUT BEVEL GEAR FRACTURED IN FATIGUE FROM TOOTH ROOT RADIUS ON BOTTOM SIDE OF GEAR RESU
